Alert archive / California / Wind Advisories in 2017

Wind Advisory 32, NWS Sacramento, CA

October 7, 2017

NWS Sacramento, CA issued this wind advisory at Oct 7, 2017, 2:20 AM PDT. It took effect at Oct 8, 2017, 8:00 AM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 2:20 AM PDT (09:20 UTC)
In effect from
Oct 8, 2017, 8:00 AM PDT
Expired
Oct 9, 2017, 9:00 AM PDT
In force
25 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

104 
WWUS76 KSTO 070920
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
220 AM PDT Sat Oct 7 2017

...Windy over Interior Northern California Sunday...

.High pressure building inland will result in strong northerly 
wind over Interior Northern California Sunday, with breezy 
conditions continuing into Monday.

CAZ015>018-072300-
/O.NEW.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
220 AM PDT Sat Oct 7 2017


...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 8 AM to 8 PM PDT Sunday. 

* TIMING...Winds increase Sunday morning with highest wind speeds
  late morning through Sunday afternoon. Breezy conditions
  continue Sunday night into Monday.

* WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause 
blowing debris and make driving difficult, especially for high 
profile vehicles. Secure lose objects that could be damaged by the
wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
6 follow-up statements
813 
WWUS76 KSTO 071955
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1255 PM PDT Sat Oct 7 2017

...Windy over Interior Northern California Sunday...

.High pressure building inland will result in strong northerly
wind over Interior Northern California Sunday, with breezy
conditions continuing into Monday.

CAZ064-066-068-069-081300-
/O.EXB.KSTO.WI.Y.0032.171009T0300Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
1255 PM PDT Sat Oct 7 2017

...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 8 PM Sunday to 9 AM PDT Monday.

* TIMING...Winds increase Sunday evening with strongest wind 
  occurring in the overnight hours into early Monday morning.
  
* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>018-081300-
/O.CON.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
1255 PM PDT Sat Oct 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...

* TIMING...Winds increase Sunday morning with highest wind 
  speeds late morning through Sunday afternoon. Breezy 
  conditions continue Sunday night into Monday. 

* WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
088 
WWUS76 KSTO 080920
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
220 AM PDT Sun Oct 8 2017

...Windy over Interior Northern California Today...

.High pressure building inland will result in strong north to
east wind over Interior Northern California today into tonight, 
with breezy conditions continuing Monday.

CAZ064-066-068-069-082300-
/O.CON.KSTO.WI.Y.0032.171009T0300Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
220 AM PDT Sun Oct 8 2017

....WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 
AM PDT MONDAY...

* TIMING...Winds increase this evening with strongest wind
  occurring overnight into early Monday morning. 

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>018-082300-
/O.CON.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
220 AM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* TIMING...Winds increase this morning with highest wind speeds
  late morning through this afternoon. Breezy conditions continue
  tonight into Monday. 

* WINDS...Northerly wind 20 to 35 mph with gusts up to 50 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
826 
WWUS76 KSTO 081608
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
908 AM PDT Sun Oct 8 2017

...Windy over Interior Northern California Today...

.High pressure building inland will result in strong north to
east wind over Interior Northern California today and tonight, 
with breezy conditions continuing Monday. Winds will be strongest
today in the valley and tonight for the mountains and foothills.

CAZ064-066-068-069-090400-
/O.EXT.KSTO.WI.Y.0032.171009T0200Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
908 AM PDT Sun Oct 8 2017

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT
MONDAY...

* TIMING...Winds increase this evening with strongest wind 
  occurring overnight into early Monday morning. 

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>018-090400-
/O.EXT.KSTO.WI.Y.0032.000000T0000Z-171009T0400Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, and Fairfield/Suisun
908 AM PDT Sun Oct 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* TIMING...Winds increase this morning with highest wind speeds 
  late morning through this afternoon. Breezy conditions 
  continue tonight into Monday. 

* WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-090400-
/O.EXT.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
908 AM PDT Sun Oct 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PDT MONDAY...

* TIMING...Windy conditions today with highest wind speeds this
  morning through mid afternoon. Windy conditions will taper 
  after midnight but remain breezy into Monday. 

* WINDS...Northerly wind 20 to 35 mph with gusts up to 50 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
363 
WWUS76 KSTO 090511
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1011 PM PDT Sun Oct 8 2017

...Windy over Interior Northern California into Monday...

.High pressure building inland will result in areas of strong 
north to east winds over Interior Northern California overnight 
and into Monday morning. Winds will be strongest in the mountains 
and foothills overnight, and will continue strong in the Delta and
through the Carquinez Strait area. 

CAZ015-090615-
/O.CAN.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased in the northern Sacramento Valley. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.NEW.KSTO.WI.Y.0033.171009T0511Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 11 AM PDT Monday. 

* TIMING...Strong and gusty northerly winds continue into Monday
  morning. Winds decrease by late Monday morning and afternoon.
 
* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. 
  
* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ064-066-068-069-091600-
/O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* TIMING...Winds increase this evening with strongest wind 
  occurring overnight into early Monday morning. 

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
275 
WWUS76 KSTO 091017
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
317 AM PDT Mon Oct 9 2017

CAZ064-066-068-069-091600-
/O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
317 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TIMING...Strong gusty northeast winds continue this morning
  before decreasing by late morning.

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
317 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...Strong and gusty northerly winds continue this morning.
  Winds decrease this afternoon. 

* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
782 
WWUS76 KSTO 091603
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
903 AM PDT Mon Oct 9 2017

CAZ064-066-068-069-091715-
/O.EXP.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
903 AM PDT Mon Oct 9 2017

...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Sacramento has expired the Wind 
Advisory. 

Winds have decreased.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
903 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...Strong and gusty northerly winds continue this 
  morning. Winds decrease this afternoon. 

* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 6, 8:54 PM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Oct 6, 8:54 PM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
854 PM PDT Fri Oct 6 2017

.SYNOPSIS...
Warm weather Saturday, turning cooler and very windy Sunday and
Monday with increased fire weather danger. Lighter winds and
cooler temperatures for the second half of next week.

&&

.DISCUSSION...
Quiet weather across interior Northern California under high
pressure. Temperatures across the region are running several
degrees warmer than 24 hours ago owing to a warmer airmass.
Forecast is on track...no updates are planned this evening.

.PREVIOUS DISCUSSION...
Another very nice day on Sat over Norcal as the closed low/upper
trof moves across the Rockies and into the Plains. Today (Fri)
should have been the warmest day over most locales as a weak cold
front drops across the Nrn zones on Sat bringing slight CAA (slight
drop in thicknesses and 850 mbs temps) and a slight drop in Max
Temps to most of the CWA. Similar to this (Fri) morning, the warmer
air mass trend should result in widespread and pronounced thermal
belts and stronger valley inversions tonight and Sat morning.

On Sun/Mon, a developing low center, currently over the GOA near
Yakutat, is forecast to dive SEwd into the Great Basin/Four
Corners area. This system will drive CAA Swd into Norcal for
cooler temps Sun/Mon along with very windy and dry conditions. The
WR SA tool reveals a high potential for another strong, gusty,
offshore, katabatic wind event developing Sun and into early next
week. The SLP (sea level pressure) anomaly for the STO domain
peaks around 3 Sun afternoon into Mon morning. The model surface
progs show a 12-14+ mbs MFR-SAC gradient from Sun morning into Mon
morning, slightly weaker than the 14-17 mbs gradient forecast
yesterday. The wind speed anomaly at 850 mbs peaks at over a +4
anomaly during this time as well. The data suggest this wind event
will be stronger than the most recent event earlier this week. A
look at the NAM 925 mbs wind forecast indicates a strong Nly
Barrier Jet will develop on the West Side on the SAC Vly/lee-side
of the Coastal Range on Sun with an elongated swath of 40+ kts,
and a core of nearly 50 kts on the W side of the Central SAC Vly.
This is usually a good proxy for the wind gust potential. These
katabatic winds will elevate the min temps in most areas overnite,
and provide a few degrees of warming during the day due to
adiabatic warming effects. However, the colder mtn valleys/basins
that are wind sheltered should experience strong radiational
cooling overnight due to the very dry air mass from Nly flow over
the dry continent.

Gradients weaken Mon afternoon and winds should begin to subside
most areas.   JHM

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Broad troughing moves into place over the region and remains
there through the end of the week. Expect mild temperatures and
light winds during the extended forecast period. Valley highs
will be near the 80 degree mark with mid 50s to low 70s from the
mountains into the foothills. Models continue to suggest the
possibility at some precipitation impacting far northern
California on Friday, but details remain uncertain. For our CWA,
we just have a slight chance of precipitation in portions of
Shasta County and the Lassen Park area. JBB/CEO
&&

.AVIATION...

VFR conditions persist with light winds under 10 kts at TAF
sites.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 PM Sunday to 5 AM PDT Tuesday for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake
County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From
1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador
and ElDorado Units-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern San Joaquin Valley in San
Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra
Foothills from 1000 to 3000 Ft. Includes portions of Shasta-
Trinity and Butte Units-Northern Sierra Including Lassen NP and
Plumas and Lassen NF/S West of the Sierra Crest (West of Evans
Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the
Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge
Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.